[Impossibility of intubation due to angioedema secondary to an angiotensin-converting enzyme inhibitor].

Abstract

Angioedema secondary to treatment of one year's duration with angiotensin converting enzyme inhibitor (ACEI) (lisinopril) in a 56-year-old man scheduled for elective cardiac surgery led unexpectedly to impossible intubation. Surgical access (tracheostomy) was required when airway control was threatened. We review the clinical course, etiology and treatment of angioedema secondary to ACEI therapy. This is a life threatening complication which, though rare, is becoming increasingly frequent with increased use of such drugs.

Cite this paper

@article{Maestre1999ImpossibilityOI, title={[Impossibility of intubation due to angioedema secondary to an angiotensin-converting enzyme inhibitor].}, author={Mari Luz Maestre and Hector Litvan and Fernando Gal{\'a}n and Carmen Puzo and Juan M Villar Landeira}, journal={Revista española de anestesiología y reanimación}, year={1999}, volume={46 2}, pages={88-91} }